Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The harmonicity of nearly cosymplectic structures


Authors: E. Loubeau and E. Vergara-Diaz
Journal: Trans. Amer. Math. Soc. 367 (2015), 5301-5327
MSC (2010): Primary 53C10, 53C15, 53C43, 53D15, 58E20
DOI: https://doi.org/10.1090/S0002-9947-2015-06670-7
Published electronically: April 1, 2015
MathSciNet review: 3347173
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Almost contact structures can be identified with sections of a twistor bundle and this allows us to define their harmonicity, as sections or maps. We consider the class of nearly cosymplectic almost contact structures on a Riemannian manifold and prove curvature identities which imply the harmonicity of their parametrizing section, thus complementing earlier results on nearly-Kähler almost complex structures.


References [Enhancements On Off] (What's this?)

  • [1] D. E. Blair, Almost contact manifolds with Killing structure tensors, Pacific J. Math. 39 (1971), 285-292. MR 0305299 (46 #4429)
  • [2] D. E. Blair, Riemannian geometry of contact and symplectic manifolds, Progress in Mathematics, vol. 203, Birkhäuser Boston, Inc., Boston, MA, 2002. MR 1874240 (2002m:53120)
  • [3] Maria Falcitelli, Stere Ianus, and Anna Maria Pastore, Riemannian submersions and related topics, World Scientific Publishing Co., Inc., River Edge, NJ, 2004. MR 2110043 (2005k:53036)
  • [4] Alfred Gray, Almost complex submanifolds of the six sphere, Proc. Amer. Math. Soc. 20 (1969), 277-279. MR 0246332 (39 #7636)
  • [5] Alfred Gray, The structure of nearly Kähler manifolds, Math. Ann. 223 (1976), no. 3, 233-248. MR 0417965 (54 #6010)
  • [6] Olga Gil-Medrano, Unit vector fields that are critical points of the volume and of the energy: characterization and examples, Complex, contact and symmetric manifolds, Progr. Math., vol. 234, Birkhäuser Boston, Boston, MA, 2005, pp. 165-186. MR 2105148 (2005h:53114), https://doi.org/10.1007/0-8176-4424-5_12
  • [7] Hideya Hashimoto, Oriented $ 5$-dimensional submanifolds in the purely imaginary octonians, J. Korean Math. Soc. 28 (1991), no. 2, 167-182. MR 1127824 (92j:53024)
  • [8] A. J. Todd, On an almost contact structure on $ G_2$-manifolds,
    arXiv:1501.06966v1.
  • [9] E. Vergara-Diaz, Harmonic sections and almost contact structures,
    Ph.D. thesis, University of York, 2006.
  • [10] E. Vergara-Diaz and C. M. Wood, Harmonic almost contact structures, Geom. Dedicata 123 (2006), 131-151. MR 2299730 (2008g:53100), https://doi.org/10.1007/s10711-006-9112-x
  • [11] E. Vergara-Diaz and C. M. Wood, Harmonic contact metric structures and submersions, Internat. J. Math. 20 (2009), no. 2, 209-225. MR 2493360 (2010g:53119), https://doi.org/10.1142/S0129167X09005224
  • [12] C. M. Wood, Instability of the nearly-Kähler six-sphere, J. Reine Angew. Math. 439 (1993), 205-212. MR 1219700 (94c:53047), https://doi.org/10.1515/crll.1993.439.205
  • [13] C. M. Wood, Harmonic almost-complex structures, Compositio Math. 99 (1995), no. 2, 183-212. MR 1351835 (97a:58044)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C10, 53C15, 53C43, 53D15, 58E20

Retrieve articles in all journals with MSC (2010): 53C10, 53C15, 53C43, 53D15, 58E20


Additional Information

E. Loubeau
Affiliation: Département de Mathématiques, Université de Bretagne Occidentale, 6, avenue Victor Le Gorgeu, CS 93837, 29238 Brest Cedex 3, France
Email: Eric.Loubeau@univ-brest.fr

E. Vergara-Diaz
Affiliation: School of Mathematics, Trinity College Dublin, Dublin 2, Ireland
Email: evd@maths.tcd.ie

DOI: https://doi.org/10.1090/S0002-9947-2015-06670-7
Keywords: Harmonic section, harmonic map, harmonic unit vector field, nearly cosymplectic almost contact structure
Received by editor(s): January 3, 2012
Published electronically: April 1, 2015
Additional Notes: This research was carried out under the EC Marie Curie Action no. 219258
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society